MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC GLOBAL WING; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC GLOBAL WING; PERIPHERAL IV CATHETERS
Catalog Number 382944
Medical Device Problem Codes Leak/Splash (1354); Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd iag bc global wing slow needle retraction with blood leakage.The following information was provided by the initial reporter translated from french to english: few updates from bd rep "(b)(4)": "tested some quarantined catheters (ref.382944).The safety mechanism engages slowly, as if the blood control membrane were holding back the mandrel canula.This gives the blood time to squirt out of the catheter adapter, posing a significant risk of needlestick injury.At the same time, i took a blood control autogard catheter from another batch that i had in my bag and carried out the same procedure.The canula retracted without any resistance.I don't know if it's the protective sheath that has a problem or rather the blood control membrane that is too tight and prevents normal retraction of the canula.The client will put several unused catheters from the offending batch.For my part, i think that both elements (catheter and sheath) should be tested.The client put on a soiled protective sheath but not the catheter part because the caregivers could not infuse the patients." please find a report concerning the defective nature of autoguard catheters reference 382944 batch: 4298108.In response to 3 cases of aes, we have withdrawn this batch from our establishment.We have kept one defective, contaminated device for examination.I would be grateful if you could send me the credit note for the 1400 units quarantined.I remain available for any further information.Circumstances / description of events: difficulty in triggering the safety device by pressing the button.Attempt to remove the guide canula resulted in blood flowing into the catheter adapter.Clinical consequences observed: aes of the caregivers who were splattered with blood.The event occurred 3 times with 3 different operators.Precautionary measures and actions taken: immediate withdrawal of the catheters concerned, quarantine, aes declarations, release of another batch.On the morning on (b)(6) 2025, the (b)(6) pharmacy received three reports from three different users concerning the defective nature of a device supplied by your company.These are short iv safety catheters 18g 32mm, reference: 382944 from batch: 4298108.It seems when guide needle is retracted, blood suddenly flows back into the catheter adapter, causing blood to be expelled onto the caregivers.In the context of an aes risk, we proceeded to withdraw the medical device concerned from the entire facility.The references have been quarantined and are available for expertise.The address for collection is (b)(6).Following your analysis and conclusions, i would be grateful if you could keep me informed.I would also be grateful if you could send us the credit note corresponding to the cost of this device, i.E.: 520747, catheter a/ail secur 18g 32mm: autogard bc 382944 bd.Reference: 382944.Contract no.(b)(6).Puht: ¿0.4576.20% vat.Quantity: (b)(4) units.
 
Additional Manufacturer Narrative
Investigation results: bd has confirmed customer complaints for devices with the reported batch, that during insertion of the catheter, the needle is slow to retract or fails to retract.The slow/no retraction may require repeated attempts at retraction of the needle by pressing the button.There is also the potential for a needle to remain exposed, despite shielding attempts.Bd is continuing to investigate the root cause and will take action to prevent recurrence of this issue.Please see attached customer notification urgent: medical device recall (removal) mds-25-5274 - bd insyte¿ autoguard¿ and please take the actions as identified in the notification.Bd also tested the units for the reported leakage.The used device appeared to have media on the outside of the button which may indicate there were some leak issues during use.Your report of leakage was confirmed.The two representative units were also tested for leakage where no leakage was observed.Although your report of leakage was confirmed, a root cause could not be determined.A device history record review showed no non-conformances associated with this issue during the production of this batch.Bd is committed to advancing the world of health.Our primary objectives are patient and user safety and providing you with quality products.We apologize for any inconvenience this issue may have caused you and thank you in advance for helping us to resolve this matter as quickly and effectively as possible.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Additional information of fa#.

Brand Name
BD INSYTE AUTOG BC GLOBAL WING
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21517715
Report Number1710034-2025-00355
Device Sequence Number15538520
Product Code FOZ
UDI-Device Identifier00382903829446
UDI-Public(01)00
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Pharmacist
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382944
Device Lot Number4298108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by Manufacturer05/27/2025
06/13/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date05/28/2025
06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-25-5274
Patient Sequence Number1
Patient SexUnknown